Aa
A
A
Close
Avatar universal
Victoza and paranoia/anxiety
I just started Victoza a few days ago and it's already affected (reduced) my appetite. I also don't seem to be experiencing the usual side effects (nausea, headache) others do or that I did when I was on Byetta (I was told Victoza is very similar to Byetta) a few years ago. However ... and this happened to me on a prior med (I forget which one) about 6 months ago, but I started feeling pretty severe anxiety: my face is flushed, my heart is racing, I have a knot in my stomach, and I started getting paranoid (like thinking a friend was going to betray me) for no reason whatsoever. I may talk to my doc about an anti-anxiety med, and I see this is an extremely rare side effect (few than 10 patients out of 10,000 treated get anxiety or paranoia).

Has anyone else experienced this? If so, how long did it last and how severe did it get? Did you take another med to help treat it?

Thanks!

Monica
Cancel
4 Answers
Page 1 of 1
231441 tn?1333896366
Hello,

please talk to your doctor asap.  This could be a side effect (though rare) of Victoza.  The treatment of this would be to stop the Victoza, not to take another medication (antianxiety) to counter the effect.  Antianxiety meds also have their own side effects.

The effect that you describe could also be allergic reaction.  Please stop taking the med and talk to your doctor asap.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Thanks -- you're right, it might have been. But since I only saw this reply today, I never did stop taking the Victoza, and the anxiety/paranoia seems to have subsided. I'd planned on waiting until 10/18 (my next drs. appt) to discuss it with him then.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Yes! I was on 0.6 (but didn't think the increased aniexty was a side effect; I assumed it was hormonal) increased to 1.2 a few days ago; now I figured out that it's the victozia causing this. My panic and aniexty haven't been this bad In 3 years. No more
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
231441 tn?1333896366
Hi,
if a drug is causing you an intolerable side effect, then the appropriate action would be to stop taking that drug.

Taking a different drug to block the side effects of the first drug is likely to lead to a pyramid of drugs, side effects, and cost.

Recommend you look at other ways to help manage your diabetes.  Victoza is not for everyone.

Eating a low carb diet can also be very helpful in diabetes management.

I personally try to eat ketogenic diet.  This diet is abundant in meat, eggs, vegetables (except starchy ones), and unprocessed oils.

I avoid fruit, grains, anything with sugar added, starchy vegetables.

Hope this helps.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Top Diabetes Answerers
231441 tn?1333896366
Blank
Manila, Philippines
Avatar universal
Blank
5536886 tn?1455830946
Blank
Blank
Diabetes Tracker
Track glucose levels, and other diabetes measurements, symptoms and medications
Start Tracking Now
Blank
Weight Tracker
Track your weight
Start Tracking Now
Recent Activity
3060903 tn?1398568723
Blank
Nighthawk61 commented on mishymoshymarcy's status
Aug 13
3060903 tn?1398568723
Blank
Nighthawk61 SOMETIMES YOU WIN - SOMETIM... Comment
Aug 13
649848 tn?1484935765
Blank
Barb135 commented on photo
Aug 13
Diabetes - Type 2 Community Resources